ERIKA DE REYNOSA, S.A. DE C.V. LIBERTY SELECT CYCLER ASSY(NON-VALUATED); System, Peritoneal, Automatic Delivery
Back to Search Results |
| Catalog Number |
RTLR180343 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Abdominal Pain (1685); Peritonitis (2252); Constipation (3274)
| Date of Event |
08/31/2026
Type of Reportable Event
Serious Injury
Event or Problem Description
On 9/sep/2026, fresenius medical care (fme) became aware this 46-year-old male patient with end stage renal disease (esrd) on continuous cyclic peritoneal dialysis "[cc(pd)]" utilizing a liberty select cycler and liberty cycler set for renal replacement therapy (rrt) was hospitalized on (b)(6) 2026 due to stomach pain (abdominal pain) and constipation.During follow-up, the patients¿ pd registered nurse (pdrn) confirmed the patient presented to the emergency room on (b)(6) 2026 with complaints of abdominal pain and constipation.A peritoneal effluent fluid culture and cell count (wbc elevated, result not available) were collected, and the patient was formally admitted.The patient was diagnosed with peritonitis and was treated with intraperitoneal (ip) vancomycin and ceftazidime (dosages, durations, frequencies not available).The patient¿s peritoneal effluent culture result returned positive for enterococcus faecalis on (b)(6) 2026, and the patient¿s antibiotics were discontinued and replaced with ip gentamycin and ampicillin (dosages, durations, frequencies not available).The patient is recovering from the serious adverse events and continues to undergo ccpd therapy.The pdrn attributed causality to the translocation of bacteria from the colon to the peritoneum due to constipation, from non-compliance to his prescribed bowel medication (reeducation will be provided).Per the pdrn, the serious adverse events were not caused by any fme product(s) and/or device(s) deficiency or malfunction.The patient remains hospitalized after having a hemorrhoidectomy during the admission.
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between ccpd therapy utilizing a liberty select cycler, liberty cycler set and the serious adverse events of constipation and peritonitis (characterized by abdominal pain), which warranted hospitalization and antibiotic therapy.Causality was attributed to the transmural migration of bacteria from the bowel to the peritoneum due to constipation.Enterococci peritoneal infections are usually the result of a touch contamination event or a gastrointestinal source.Avoiding constipation is believed to decrease transmural transmission of bacteria, and patients on peritoneal dialysis should get laxatives to have 1-2 bowel movements daily.Per the pdrn, the serious adverse events were related to any fme product(s) and/or device(s) deficiency or malfunction.Based on the information available, the liberty select cycler, liberty cycler set can be disassociated from the serious adverse events.There is no allegation or objective evidence indicating an fme device(s) and/or product(s) caused or contributed to the serious adverse events.Furthermore, there was no report of an fme device(s) and/or product(s) failing to meet the users¿ expectations or the manufacturers¿ specifications.